Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 71, NWS Marquette, MI

July 6, 2021

NWS Marquette, MI issued this small craft advisory at Jul 6, 2021, 4:14 PM EDT. It took effect at Jul 7, 2021, 8:00 AM EDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jul 6, 2021, 4:14 PM EDT (20:14 UTC)
In effect from
Jul 7, 2021, 8:00 AM EDT
Expired
Jul 8, 2021, 11:00 AM EDT
In force
27 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

604 
WHUS73 KMQT 062014
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
414 PM EDT Tue Jul 6 2021

LMZ221-248-250-070415-
/O.NEW.KMQT.SC.Y.0071.210707T1200Z-210708T0000Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
414 PM EDT Tue Jul 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT
WEDNESDAY...

* WHAT...Northeast to east winds 10 to 20 kt with gusts up to 25 
  kt and waves 2 to 4 ft expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage, Seul Choix Point to Point Detour MI and 5NM 
  East of a line from Fairport MI to Rock Island Passage.

* WHEN...From 8 AM to 8 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TAP
6 follow-up statements
012 
WHUS73 KMQT 070100
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
900 PM EDT Tue Jul 6 2021

LMZ221-248-250-070900-
/O.CON.KMQT.SC.Y.0071.210707T1200Z-210708T0000Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
900 PM EDT Tue Jul 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
WEDNESDAY...

* WHAT...Northeast to east winds 10 to 20 kt with gusts up to 25 
  kt and waves 2 to 4 ft expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage, Seul Choix Point to Point Detour MI and 5NM 
  East of a line from Fairport MI to Rock Island Passage.

* WHEN...From 8 AM to 8 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TAP
691 
WHUS73 KMQT 070750
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
350 AM EDT Wed Jul 7 2021

LMZ221-250-071600-
/O.EXT.KMQT.SC.Y.0071.210707T1200Z-210708T0300Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
5NM East of a line from Fairport MI to Rock Island Passage-
350 AM EDT Wed Jul 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
11 PM EDT THIS EVENING...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage and 5NM East of a line from Fairport MI to Rock 
  Island Passage.

* WHEN...From 8 AM this morning to 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ248-071600-
/O.CON.KMQT.SC.Y.0071.210707T1200Z-210708T0000Z/
Seul Choix Point to Point Detour MI-
350 AM EDT Wed Jul 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

* WHAT...East winds 10 to 15 kt with gusts up to 25 kt and waves 
  2 to 4 ft expected.

* WHERE...Seul Choix Point to Point Detour MI.

* WHEN...From 8 AM this morning to 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JAW
082 
WHUS73 KMQT 071530
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1130 AM EDT Wed Jul 7 2021

LMZ248-072330-
/O.CON.KMQT.SC.Y.0071.000000T0000Z-210708T0000Z/
Seul Choix Point to Point Detour MI-
1130 AM EDT Wed Jul 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...East winds 10 to 15 kt with gusts up to 25 kt and waves 
  2 to 4 ft occurring.

* WHERE...Seul Choix Point to Point Detour MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-250-072330-
/O.CON.KMQT.SC.Y.0071.000000T0000Z-210708T0300Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
5NM East of a line from Fairport MI to Rock Island Passage-
1130 AM EDT Wed Jul 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft occurring.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage and 5NM East of a line from Fairport MI to Rock 
  Island Passage.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
290 
WHUS73 KMQT 072026
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
426 PM EDT Wed Jul 7 2021

LMZ248-080430-
/O.EXT.KMQT.SC.Y.0071.000000T0000Z-210708T0900Z/
Seul Choix Point to Point Detour MI-
426 PM EDT Wed Jul 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT THURSDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft occurring.

* WHERE...Seul Choix Point to Point Detour MI.

* WHEN...Until 5 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-250-080430-
/O.EXT.KMQT.SC.Y.0071.000000T0000Z-210708T1500Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
5NM East of a line from Fairport MI to Rock Island Passage-
426 PM EDT Wed Jul 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THURSDAY...

* WHAT...Northeast winds 15 to 25 kt with a few gusts greater than 
  25 kt and waves 2 to 5 ft occurring.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage and 5NM East of a line from Fairport MI to Rock 
  Island Passage.

* WHEN...Until 11 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
546 
WHUS73 KMQT 080155
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
955 PM EDT Wed Jul 7 2021

LMZ248-080900-
/O.CON.KMQT.SC.Y.0071.000000T0000Z-210708T0900Z/
Seul Choix Point to Point Detour MI-
955 PM EDT Wed Jul 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
THURSDAY...

* WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kts 
  occurring.

* WHERE...Seul Choix Point to Point Detour MI.

* WHEN...Until 5 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-250-081000-
/O.CON.KMQT.SC.Y.0071.000000T0000Z-210708T1500Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
5NM East of a line from Fairport MI to Rock Island Passage-
955 PM EDT Wed Jul 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
THURSDAY...

* WHAT...Northeast winds 15 to 25 kt with a few gusts greater than
  25 kt and waves 2 to 5 ft occurring.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage and 5NM East of a line from Fairport MI to Rock 
  Island Passage.

* WHEN...Until 11 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
651 
WHUS73 KMQT 080748
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
348 AM EDT Thu Jul 8 2021

LMZ248-080900-
/O.EXT.KMQT.SC.Y.0071.000000T0000Z-210708T0800Z/
Seul Choix Point to Point Detour MI-
348 AM EDT Thu Jul 8 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT EARLY THIS
MORNING...

* WHAT...Northeast winds 10 to 15 kt with gusts up to 22 kts 
  occurring.

* WHERE...Seul Choix Point to Point Detour MI.

* WHEN...Until 4 AM EDT early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-250-081500-
/O.CON.KMQT.SC.Y.0071.000000T0000Z-210708T1500Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
5NM East of a line from Fairport MI to Rock Island Passage-
348 AM EDT Thu Jul 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...Northeast winds 10 to 15 kt with gusts up to 23 kt 
  occurring.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage and 5NM East of a line from Fairport MI to Rock 
  Island Passage.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JAW

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 6, 3:35 PM EDT, 39 minutes earlier.

Area forecast discussion, Jul 6, 3:35 PM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
335 PM EDT Tue Jul 6 2021

.SHORT TERM...(This evening through Wednesday)
Issued at 335 PM EDT TUE JUL 6 2021

Rain showers have made their way into parts of the west before noon
this morning and have progressed eastward into parts of the north-
central. These showers are tied to an upstream shortwave over the
Dakotas and surface cold front. Moisture convergence ahead of it in
proximity to a stalled frontal boundary to our south and right jet
entrance region will allow for these rain showers spread over the
area as they continue progressing eastward this afternoon and
tonight. With almost all of the instability to our south, fgen
appears to be the primary driver, and could be strong enough to
support a good soaking. Guidance varies through tomorrow morning,
but generally 0.5 to 1.0 inches of rain is expected across the south
half of Upper Michigan with a progressive gradient northward toward
the Lake Superior lakeshore. Tomorrow the rain will persist across
the south and parts of the east.

With the passage of the cold front, cooler temps are expected.
Overnight lows tonight should be in the upper 40s in the interior
west, mid 50s in the far south, and near 50F elsewhere; highs
tomorrow should largely be in the 60s, with some high 50s possible
near the immediate Lake Superior lakeshore.

.LONG TERM...(Wednesday through Monday)
Issued at 346 AM EDT TUE JUL 6 2021

Models suggest that the pattern will amplify slightly through the
week as ridging builds over the western CONUS into western Canada
with downstream troughing into eastern Canada, the Great Lakes and
the northeast U.S. After a cool down into Wednesday, temps will
rebound near seasonal averages by the end of the week/weekend.

Beginning Wednesday, precipitation from yesterday's system should
end with the exception of some lingering showers south central in
the morning. Skies will clear from the north in the wake of the
system. It will be chilly again with continued CAA under a fairly
stiff northeast wind off Lake Superior. Expect highs from around 60
north to the mid 60s south.

Thursday-Sunday, Recent model runs and ensembles have trended
farther south with the shortwave and associated sfc low for the end
of the week with a quasi rex block setting up by the end of the week
for the Western Great Lakes/Central Plains region. Our area will be
on the north end of the block, influenced more by upper ridging. So,
would expect the a mostly dry fcst for Upper Mi for the end of the
week/weekend. Temps will trend toward back toward seasonal normals
for the late week period.

Monday-Tuesday, Deterministic models and ensembles indicate rex
block breaking down with its weakened low lifting ne with the
prevailing upper level flow into the Upper Great Lakes. This remnant
low/shortwave could bring some isolated to scattered showers back
into the fcst area. Coverage of showers could be enhanced a bit by
diurnal heating/instability, especially by Tuesday.
&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 129 PM EDT TUE JUL 6 2021

Rain showers are expected to spread over Upper Michigan this
afternoon. Impacts are most likely expected at KIWD and KSAW, where
some moderate rain may reduce visibilities into this evening.
Guidance is a little mixed on ceilings falling to IFR, so bottomed
ceilings at low end MVFR for the time being with gradual improvement
tomorrow morning. KCMX is expected to remain VFR, with light showers
expected to end early this evening.
&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 335 PM EDT TUE JUL 6 2021

Northerly to northeasterly winds up to near 20 knots are expected to
persist this afternoon and evening. Tonight, northeasterly winds
across the lake will begin increasing to 20-25 knot range and begin
settling down by afternoon when a high pressure moves over the lake.
Under this high, winds should remain light through the remainder of
the week and into the weekend.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
  Beach Hazards Statement until 8 PM EDT this evening for MIZ006.

Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...JP
LONG TERM...Voss
AVIATION...JP
MARINE...JP
Hazardous weather outlook, Jul 6, 4:27 AM EDT, 11 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
427 AM EDT Tue Jul 6 2021

MIZ001>004-007-009>014-084-085-071015-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Luce-Gogebic-Iron-
Dickinson-Menominee-Delta-Southern Schoolcraft-Southern Houghton-
Northern Schoolcraft-
427 AM EDT Tue Jul 6 2021 /327 AM CDT Tue Jul 6 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

MIZ005-071015-
Marquette-
427 AM EDT Tue Jul 6 2021

This Hazardous Weather Outlook is for portions of central Upper
Michigan.

.DAY ONE...Today and Tonight

There is a moderate smim risk for Lake Superior beaches in
Marquette County today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a high swim risk for Lake Superior beaches in Marquette
County on Wednesday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

MIZ006-071015-
Alger-
427 AM EDT Tue Jul 6 2021

This Hazardous Weather Outlook is for portions of central Upper
Michigan.

.DAY ONE...Today and Tonight

There is a high swim risk for Lake Superior beaches in Alger
County this afternoon. See the latest Beach Hazards Statement for
further details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a moderate swim risk for Lake Superior beaches in Alger
County on Wednesday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-071015-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
427 AM EDT Tue Jul 6 2021 /327 AM CDT Tue Jul 6 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-071015-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
427 AM EDT Tue Jul 6 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

Voss

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 4:16 AM EDTBeach Hazards StatementMQTAlger16 hr

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.